Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 15, NWS Honolulu, HI

May 1, 2006Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at May 1, 2006, 3:58 AM HST for Hawaii County, Hawaii. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 1, 2006, 3:58 AM HST (13:58 UTC)
Expired
May 1, 2006, 7:43 PM HST
In force
16 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 2.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2006-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2006-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 011358
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
358 AM HST MON MAY 1 2006

...STRONG WEST WINDS CONTINUE OVER THE SUMMITS OF THE BIG ISLAND...

.STRONG WEST WINDS HAVE DEVELOPED OVER THE SUMMITS ON THE BIG
ISLAND THIS MORNING. WINDS WILL CONTINUE ABOVE ADVISORY LEVELS
THROUGH TONIGHT FOR THE SUMMITS. THE WINDS WILL GRADUALLY WEAKEN
ON TUESDAY AS TRADE WIND WEATHER BUILDS BACK INTO THE REGION.

HIZ028-020245-
/O.NEW.PHFO.WI.Y.0015.060501T1400Z-060502T1400Z/
BIG ISLAND SUMMITS-
358 AM HST MON MAY 1 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST TUESDAY. 

WEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS THE SUMMITS OF THE
BIG ISLAND THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

PROTON
2 follow-up statements
000 
WWHW70 PHFO 020201
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
401 PM HST MON MAY 1 2006

...STRONG WEST WINDS CONTINUE OVER THE SUMMITS OF THE BIG
ISLAND...

.STRONG WEST WINDS WILL CONTINUE OVER THE SUMMITS OF THE BIG
ISLAND THROUGH TONIGHT. THE WINDS WILL GRADUALLY WEAKEN ON
TUESDAY AS THE RESPONSIBLE UPPER LOW WEAKENS AND MOVES AWAY. 

HIZ028-021400-
/O.CON.PHFO.WI.Y.0015.000000T0000Z-060502T1400Z/
BIG ISLAND SUMMITS-
401 PM HST MON MAY 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST TUESDAY...

WEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS THE SUMMITS OF
THE BIG ISLAND THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

BIRCHARD
000 
WWHW70 PHFO 020543
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
743 PM HST MON MAY 1 2006

...WEST WINDS HAVE STRENGTHENED OVER THE SUMMITS OF THE BIG
ISLAND...

.STRONG WEST WINDS WILL CONTINUE OVER THE SUMMITS OF THE BIG
ISLAND THROUGH TUESDAY MORNING. WINDS WILL GRADUALLY DECREASE
TUESDAY AFTERNOON AS THE RESPONSIBLE UPPER LOW WEAKENS AND MOVES
AWAY.

HIZ028-021745-
/O.UPG.PHFO.WI.Y.0015.000000T0000Z-060502T1400Z/
/O.NEW.PHFO.HW.W.0005.060502T0543Z-060502T2200Z/
BIG ISLAND SUMMITS-
743 PM HST MON MAY 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 12 PM HST TUESDAY. THIS
REPLACES THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS. 

THE HIGHEST MAUNA KEA OBSERVATORIES REPORT SUSTAINED 45 MPH WINDS
WITH GUSTS NEAR 70 MPH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
POWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 30, 8:30 PM HST, 7 hours 28 minutes earlier.

Area forecast discussion, Apr 30, 8:30 PM HST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SUN APR 30 2006

.SYNOPSIS...
CLOUDS AND SHOWERS WILL DIMINISH OVERNIGHT ALONG
WINDWARD AND NORTHERN AREAS FROM KAUAI TO MAUI...WHILE LEEWARD
AREAS WILL EXPERIENCE MOSTLY CLEAR SKIES. A LIGHT TO MODERATE...AND
SOMEWHAT DRY...NORTH TO NORTHEASTERLY FLOW WILL BECOME ESTABLISHED
TONIGHT AND WILL PERSIST FOR THE NEXT COUPLE OF DAYS. TRADE WINDS
AND TYPICAL TRADE WIND WEATHER WILL RETURN ON WEDNESDAY AND CONTINUE
THROUGH NEXT WEEKEND.
&&

.DISCUSSION...
AN UPPER LEVEL LOW CONTINUES TO SPIN NEAR 27N/153W THIS EVENING.
THIS IS PROVIDING A MAINLY DRY NORTHERLY FLOW FOR THE ISLAND CHAIN.
FOR TONIGHT NOT MUCH OTHER THAN A FEW LIGHT SHOWERS ARE EXPECTED TO
CONTINUE ACROSS THE AREA. ANY RAINFALL THAT DOES FALL SHOULD BE
CONFINED TO THE WINDWARD SIDES OF THE ISLANDS.

THE UPPER LOW WILL CONTINUE TO DROP OFF TO THE SOUTHEAST AND REMAINS
EAST OF THE ISLANDS. THE UPPER LOW FILLS LATE ON TUESDAY AND TRADES
SHOULD BUILD BACK INTO THE REGION ON WEDNESDAY AS A RIDGE BUILDS
NORTH OF THE STATE. THE GFS75 ON THURSDAY BRINGS A SURGE OF MOISTURE
IN THE TRADE FLOW WITH A SLIGHT WEAKNESS IN THE UPPER
LEVELS...POSSIBLY FOR A WET TRADE DAY.  FOR NOW WILL KEEP THINGS
STATUS QUO AND NOT JUMP AT THIS SOLUTION RIGHT AWAY.

NO UPDATES TONIGHT.

&&

.MARINE...
HE NORTH SWELL IS HOLDING STEADY AT BUOY 1 AND THE
WAIMEA BUOY...AND TIDE GAGES AT KAHULUI AND HILO HARBOR SUGGEST
LIGHT TO MODERATE SURGES. WAVE WATCH III NOW MAINTAINS THE SWELL A
BIT LONGER THAN INITIALLY ANTICIPATED...SO WE WILL KEEP THE MARINE
WEATHER STATEMENT FOR HARBOR SURGES GOING THROUGH MONDAY NIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PROTON

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.